Illinois Journal of Mathematics

Bounds for sectional genera of varieties invariant under Pfaff fields

Maurício Corrêa Jr. and Marcos Jardim

Full-text: Open access


We establish an upper bound for the sectional genus of varieties which are invariant under Pfaff fields on projective spaces.

Article information

Illinois J. Math., Volume 56, Number 2 (2012), 343-352.

First available in Project Euclid: 22 November 2013

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 32S65: Singularities of holomorphic vector fields and foliations
Secondary: 37F75: Holomorphic foliations and vector fields [See also 32M25, 32S65, 34Mxx] 58A17: Pfaffian systems


Corrêa Jr., Maurício; Jardim, Marcos. Bounds for sectional genera of varieties invariant under Pfaff fields. Illinois J. Math. 56 (2012), no. 2, 343--352. doi:10.1215/ijm/1385129951.

Export citation


  • V. Ancona and G. Ottaviani, Stability of special instanton bundles on $\mathbb{P}^{2n+1}$, Trans. Amer. Math. Soc. 341 (1994), 677–693.
  • M. Brunella and L. G. Mendes, Bounding the degree of solutions to Pfaff equations, Publ. Mat. 44 (2000), 593–604.
  • A. Campillo, M. M. Carnicer and J. García de la Fuente, Invariant curves by vector fields on algebraic varieties, J. London Math. Soc. (2) 62 (2000), 56–70.
  • M. Carnicer, The Poincaré problem in the non-dicritical case, Ann. of Math. (2) 140 (1994), 289–294.
  • V. Cavalier and D. Lehmann, On the Poincaré inequality for one-dimensional foliations, Compos. Math. 142 (2006), 529–540.
  • D. Cerveau and A. Lins Neto, Holomorphic foliations in $\mathbb{P}_{\mathbb{C}}^2$ having an invariant algebraic curve, Ann. Inst. Fourier (Grenoble) 41 (1991), 883–903.
  • J. D. A. S. Cruz and E. Esteves, Bounding the regularity of subschemes invariant under Pfaff fields on projective spaces, Comment. Math. Helv. 86 (2011), 947–965.
  • E. Esteves and S. Kleiman, Bounds on leaves of one-dimensional foliations, Bull. Braz. Mat. Soc. (N.S.) 34 (2003), 145–169.
  • R. Fahlaoui, Stabilité du fibre tangent des surfaces de del Pezzo, Math. Ann. 283 (1989), 171–176.
  • Y. Fukuma, On the sectional geometric genus of quasi-polarized varieties I, Comm. Algebra 32 (2004), 1069–1100.
  • J. Garcia, Multiplicity of a foliation on projective spaces along an integral curve, Rev. Mat. Univ. Complut. Madrid 6 (1993), 207–217.
  • J. M. Hwang, Stability of tangent bundles of low dimensional Fano manifolds with Picard number 1, Math. Ann. 312 (1998), 599–606.
  • J. P. Jouanolou, Equations de Pfaff algébriques, Lecture Notes in Mathematics, vol. 708, Springer, Berlin, 1979.
  • S. Kobayashi, Differential geometry of complex vector bundles, Publications of the Mathematical Society of Japan, vol. 15, Princeton Univ. Press, Princeton, NJ, 1987.
  • E. Kunz, Holomorphe Differentialformen auf algebraischen Varietaten mit Singularitaten, I, Manuscripta Math. 25 (1975), 91–108.
  • A. Lins Neto, Some examples for Poincaré and Painlevé problem, Ann. Sci. École Norm. Sup. (4) 35 (2002), 231–266.
  • J. Lipman, Dualizing sheaves, differentials and residues on algebraic varieties, Astérisque, vol. 117, Soc. Math. France, 1984.
  • A. M. Nadel, The boundedness of degree of Fano varieties with Picard number one, J. Amer. Math. Soc. 4 (1991), 681–692.
  • O. Okonek, M. Schneider and H. Spindler, Vector bundles on complex projective spaces, Birkhauser, Boston, 1980.
  • P. Painlevé, Sur les intégrales algébrique des équations differentielles du premier ordre and Mémoire sur les équations différentielles du premier ordre, Oeuvres de Paul Painlevé; Tome II, Éditions du Centre National de la Recherche Scientifique, 15, quai Anatole-France, 75700, Paris, 1974.
  • J. V. Pereira, On the Poincaré problem for foliations of general type, Math. Ann. 323 (2002), 217–226.
  • T. Peternell and A. Wisniewski, On stability of tangent bundles of Fano manifolds with $b_2 = 1$, J. Algebraic Geom. 4 (1995), 363–384.
  • H. Poincaré, Sur l'integration algébric des équations différentiales du primier ordre et du premier degré I and II, Rend. Circ. Mat. Palermo 5 (1891), 161–191; 11 (1897), 193–239.
  • M. G. Soares, The Poincaré problem for hypersurfaces invariant by one-dimensional foliations, Invent. Math. 128 (1997), 495–500.
  • A. Steffens, On the stability of the tangent bundle of Fano manifolds, Math. Ann. 304 (1996), 635–643.
  • S. Subramanian, Stability of the tangent bundle and existence of a Kähler–Einstein metric, Math. Ann. 291 (1991), 573–577.
  • H. Tsuji, Stability of tangent bundles of minimal algebraic varieties, Topology 27 (1988), 429–442.
  • A. G. Zamora, Foliations in algebraic surfaces having a rational first integral, Publ. Mat. 41 (1997), 357–373.